Whey Protein Dangers – The Most Common Whey Protein Powder Side Effects

Whey protein has often been hailed as a wonder product for bodybuilders everywhere since this cow’s milk protein is very effective at packing on muscle. That said, many people either overlook the side effects of whey protein, or they’re unaware of whey side effects altogether. But as with anything you put into your body, it’s important to know the whey protein side effects so that you can identify any potential risks. 

The protein is a blend of pH, serum albumin, alpha-lactalbumin and beta-lactoglobulin. Studies have shown that whey has been recognized as having the utmost Biological Value of any protein known to man. Whey protein is easily digested and has been credited with having vital disease-fighting capabilities. Athletes and bodybuilders have flocked to whey protein powder because it quickens the muscle development process and also assists in rapid recovery of sport related injuries. Though whey protein has been linked to a variety of health benefits, there are a few  whey protein dangers and side effects that are noteworthy.

Side Effects of Whey Protein

The dangers of whey protein side effects have inspired substantial debate. While specialists have cautioned individuals on the likely side effects of overuse of the protein, to date, no scientific verification has surfaced to prove its harmful effects. However, we have still outlined some of the possible side effects.

As a result of its origin in cow’s milk, individuals who are allergic to dairy products; that is to say, people who are lactose intolerant, could be negatively impacted by its use. Nonetheless, whey protein isolate has only a very small amount of lactose and this will lessen the intensity of the reactions.

It has been widely debated that excessive, long-term ingestion of protein is linked to the wear and tear of the kidneys. However, no scientific evidence has been forthcoming to support this school of thought but specialists believe that prolonged over consumption can affect the kidneys.

It is also believed by experts that excessive ingestion of protein could result in liver damage as a possible whey protein isolate side effects. Medical experts believe that the high levels of protein that is present in whey protein puts unnecessary strain on the liver to absorb it. The additional pressure could be damaging to the liver.

One other possible whey protein powder side effect is an increase in the blood’s pH. The presence of surplus protein in the blood causes difficulty for the kidney to metabolize it and this, in turn, causes the blood to become acidic.

Lastly, over consumption of protein is associated to osteoporosis, particularly when ingested over a long period of time. Taking high quantities of protein can result in an unevenness of bone minerals in the bones, which ultimately can cause a reduction in bone mineral density.

It is a fact that doing anything in excess is bad and it also remains true for whey protein powder. Temperance is the way to go when you want to lead a healthy, fulfilling life.

5 Responses to Whey Protein Dangers – The Most Common Whey Protein Powder Side Effects

  • T .J Chauhan says:

    I was looking to use whey protein as i am working out 6 days a week. I am 60 years old and fit with 78 KG weight and height 5 ft 7 inches
    Can you guide me if this suplement is not having side effects while i have tendency of high colestrol growing in my body

    Thanks and Regards

  • salman ali says:

    Hello,
    I read the side affects associated with overtaking of whey protein. I am convinced that over dosing is harmful but if i use it intelligently after small body exercise will it helpful for me to increase size of my body? And i also want to know if i want to purchase whey protein directly from you then what will be the procedure?
    thanks salman ali

  • Beverley Goodes says:

    Hi,
    I have been eating a fair amount of organic cottage cheese (100g per day )mixed with flaxseed oil. I had a nosebleed in the night and wondered if the whey could possibly be the reason? I don’t have nose bleeds and am, what I considder, to be healthy at 61yrs of age. it is just very unusual. i have been having this mixture for 4 days in succession. It is part of the Budwig diet for fibromyalgia, arthritis etc
    Thanking you,
    Bev

  • Omprakash says:

    Whey Protein is a very good source of protein which is actually needed for bodies growth.As Whey Protein is not a prodrug,it will not cause any damage to Kidney and Liver.Protein is required for cell division and hence it will keep a person healthy.Excess Protein will be stored and used by the body during its scarcity.

  • Karen Archbold says:

    I use whey protein isolate per my dietician and I have never been lactose intolerant in my life and every time I drink it I get extremely sticky and sweaty and have to sit down while I feel like everything is closing in around me. I do not know if it is some type of allergic reaction or what but I think as of today I am going to discontinue the powder and go to protein bars. Best wishes everyone because I am tired of feeling nauseated and sickly.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>